Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Can An adult suffer from ADD

I am a 29 yr. female.
I have yet to settle down in a career. My attention span for learning(college,trade school ) is very limited because I lose interest in all activities so fast.
This is also a great factor in all parts of my life.
Sex,Social activites so on and so forth.

It is time for me do something about this.
I have had enough therphy to become a doctor myself and never once admitted that I have the attention span of a courious 2 yr.
Is there a medication that I can take in conjuction with Wellbutrin that can help me stay focused so that I can stick with a task long enough to get the benfits out of it.
This will then help me kick the Wellbutrin because I know my depression is in direct cnnection with my constant failures to complete task,jobs I start.
I want to change my life and start pursing my dreams. Please help...
4 Responses
242532 tn?1269550379
MEDICAL PROFESSIONAL
Ritalin is the commonly used drug for this condition and so is wellbutrin.  Ask your doctor about the combination.

You might try the masteringstress program (above) to help you augment your current therapy or refocus what you have learned, in a bone honest way.  It will help.
Avatar universal
Adderol works well for me, I am an adult.
Avatar universal
Hi.  Your situation sounds similar to mine.  I am 32 and have been having problems focusing on finding a job I can stay at or career.  I am capable of doing almost anything, but cannot seem to get a clear focus on any type of suitable work.  I haven't been able to stick at or complete any job because as soon as it slows down or there isn't anything interesting, I get extreme anxiety and impulsiveness and quit.  Every new job, I tell myself it will be different, and I'll be able to stick it out, but I end up frustrated, and quit.  I'll be extremely set upon and interested in one thing one day, and totally change my mind the next day, or hour.  My indecisiveness, job-hopping, and location hopping (between two towns) is frustrating me, as I am usually in between jobs, and getting a bad reputation with employers,family and friends.  I never stick with anything too long to get good at it, and although I have many interests, I never pursue any in particular.  I feel like I cannot get things together, and it is going on too long. I have become jobless, don't feel great about myself(so I don't keep in contact with many friends), and unable to get work for six months now (because I have no good referances). For the past four years, I have been mainly penniless, confused, and often without food sleeping in the back of my vehicle.  I am an attractive, fit, physically healthy person who loves alot of things in life, but figure I must have a few things disconnected upstairs that I cannot get it together. I have been considered unstable and emotionally distraught/personality changes/mood swings by most employers. I've just recently gone on Zoloft to see if that will help. Maybe I have ADD? What do you think?  I think I just need to find a good interesting job that can hold my focus, since I lose focus pretty quick.   Thanks, please comment.
Avatar universal
I think that you need to look deep inside yourself beyond what others think or want you to be and feel and ask yourself what makes you happy. You also need to be put on wellbutrin or a low dosage of concerta or adderall.  Wellbutrin is non-addictive and works for those who have depression and attention deficit disorder. I also recommend choosing among these types of therapy: occupational therapy, behavioral therapy, yoga and meditation techniques, music therapy, art therapy, drama therapy, psychiatrist, and psychologist. If you are prescribed to a medication I recommend from my experience that you also seek a outside support group or proffesional help that will also help guide you to further self-improvemnt and mental growth. If you are unsure as to whether you are add or adhd or not then I would go to a doctor and take a test so that you can know for sure if your problem is indeed associatted with a short attention span. The medications can be strong and can cause weight loss, addiction, and depression. It can also cause in the long term spaciness, weak short term memory, and anti social behavior. So one must be very careful when choosing to go on a medication. Doctors still don't know the true long term side affects of these medications because they are all fairly new. Dexitrine came out in the 60's and ritalin in the 50's but no one used them appropriately and some still don't so the side affects to long term abuse on a regular daily dose is not statistically known as to what the outcome will be. I think that you should definitely try yoga and occupational or behavioral therapy and if neither of those work then I would take the medication.I know that if you apply yourself to find true happiness and look deep inside beyond what others see or think of you...you will seek and find happiness with and or without medication.
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area